MAUDE Adverse Event Report: COOK INC FANELLI LAPAROSCOPIC ENDOBILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC FANELLI LAPAROSCOPIC ENDOBILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that the device was being examined prior to use.A piece of loose plastic was observed in the package during this examination.The customer indicated that the device fractured 2cm from the tip.The package with device was not used and exchanged for another device.There was no patient contact.The device is available for examination, however it has not been received by the manufacturer as of the date of this report.
 
Additional Manufacturer Narrative
A review of device history record, documentation, manufacturing instructions, visual inspection, instructions for use (ifu), specification and quality control data was conducted during the investigation.A review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.A review device history record revealed one nonconformance, a documentation error, which was not determined to be related to the device failure mode.Visual examination of the returned device confirmed the report.The white stent on the distal end of the guiding catheter was found cracked and broken.The stent material was hard and brittle as if it has been prematurely aged.A normal stent should be soft and pliable.The distal portion of the stent from the flap down was found missing.There is also clear liquid inside the guiding catheter.A discrepancy or anomaly that could have contributed to the reported observation was not observed during our laboratory analysis of the returned product.Although the ifu instructs, ¿store in a dark, dry, cool place.Avoid extended exposure to light," it is plausible to suggest that the device or the raw material tubing was stored in a lit area, leading to premature aging of the material.We will notify the appropriate personnel and continue to monitor for similar complaints.Measures have been previously initiated to address this issue.Per the quality engineering risk assessment no further action is required.

Brand Name
FANELLI LAPAROSCOPIC ENDOBILIARY STENT SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6582348
Report Number1820334-2017-01012
Device Sequence Number1266928
Product Code FGE
UDI-Device Identifier00827002136991
UDI-Public(01)00827002136991(17)180301(10)5754074
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K010601
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-FBSS-100
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/02/2017
Supplement Date Received by Manufacturer09/27/2017
Initial Report FDA Received Date05/22/2017
Supplement Report FDA Received Date10/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1